Search

APPIC 2014 Conference

Registration is now closed.  No on-site registration.  Please be sure to bring your PAID registration confirmation.  No refunds given as of April 15
 

      

CONFERENCE REGISTRATION (CLOSED March 3):

MEMBERS:  APPIC & DPA MEMBER Sites: (CLOSED)   $250 - Pay by Visa/MC Credit Card or By Check - Registration after March 1, 2014 is $400.  Member registration is open to APPIC member programs TDs and DPA program DCTs. Please be sure to complete all the fields on both the conference form and the payment information form if paying by credit card (VIsa/MC). Guests of Members Can register for meals at $100.  We anticipated 200-225 attendees and are now at 250, just barely enough space to accommodate our meeting.  We are so sorry if you waited to register as it is completely sold out and there will be no walk up registration available.

HOTEL RESERVATIONS:   Austin Hyatt Regency - $169 (Limited Number for Wednesday and early registration SORRY THEY ARE GONE 2/28/14) $199 Rate (A FEW LEFT) but No Resort Fee - WiFi (Sleeping Room) Package Included - Rooms are available for booking until April 3, 2014 or until they are sold out (Rooms are going fast, make your reservation now!).  To make sure you get the conference rate, book early.  Wednesday is SOLD OUT at the lower rate but try booking Thurs-Sun at $169 and going back and booking Wed if you need it for the current rate which is $199 or above (depending on rooms available).  There are still a few rooms left for Thursday, Friday and Saturday and APPIC is negotiating for rooms at a nearby hotel.  They Hyatt now has rooms at $199 that they have released.  HOTEL is SOLD OUT but you may try calling one more time as they tell me a few rooms may open up.

Overflow Hotels: Embassy Suites - Town Lake - $259 - Click Here  - Holiday Inn Express Central ($108) - Call 512-821-0707 and ask for the APPIC rate - Click Here - 5 miles from Conference Site - DoubleTree University $159 - 1 mile from conference - Click Here

NON MEMBER:  CONFERENCE REGISTRATION: (CLOSED)   Registration $325 Before March 1, 2014; Registration $425 after March 1, 2014.

Partial Refunds (-$25 admin fee) before April 15, 2014 - Sorry No Refunds after April 15, 2014.

Austin Bergstrom Airport - AIRPORT Information / $25-30 - Taxi Information / Car Service $50-60 / SuperShuttle $15 One Way / City Bus (Airport Flyer #100 = $1.50) Stops 1 Block from Hyatt (across from Embassy Suites at 300 Congress) Bus Information
CONFERENCE CONTINUING EDUCATION: The CE Evaluation Form will be included in your registration packet.  Presentations are to be Evaluated at the end of their presentation. The evaluation form is to be kept throughout the conference and exchanged for the CE certificate at the end of the conference. Forms must have the appropriate sticker attached to each section attended. APPIC is approved by the American Psychological Association to sponsor continuing education for psychologists.  APPIC maintains responsibility for this program and its content.  CoA workshops provide their own separate CE credit.  You must be registered for the APPIC Membership Conference to attend the CoA workshops.
HOTEL - Restaurant - Local Area Information:
Austin Hyatt Regency
Things-To-Do-In-Austin   
Restaurants by 5-10 minute cab
Close By Restaurant Recommendations
TripAdvisor ratings for local attractions
Austin Town Lake Hiking Trail

CONFERENCE SCHEDULE (Last Updated: 4/14/2014) - DRAFT


Thursday, May 1

8:00 am - 4:00

APPIC Board Meeting (Board Members Only, Jason Williams, Psy.D., Chair)
Location:  Foothills I - 17th Floor

8:00 am - 5:00

APA CoA Site Visitor Training Workshop (Registration is CLOSED)
Location:  Big Bend C&D - (7.5 Hours CE) 

8:00 am - 3:00

ACCTA Board Meeting (By Invitation Only) - Padre Room

8:00 am - 5:00

Membership Review Committee (By Invitation Only) - Big Thicket Room

10:00 am - 4:00

APA CoA Self Study Workshop for Applicant or New Programs (Registration is Closed)
Location: Big Bend A&B

12:00 - 4:00

APPIC Committee Chairs and Liaisons Meet with APPIC Board (Invitation Only)
Location: 17th Floor - Foothills I

3:00 pm

Registration Open
Location: Texas Foyer West

5:00 pm

Opening Keynote Address:  Creating a competent community of psychologists
Location:  Texas 1-3
Welcome:  Jason Williams, PsyD - APPIC Chair
Nadine Kaslow, Ph.D., ABPP, APA President
Location:  Texas 1-3 (1 Hour CE) CE Objectives  Slides

6:00 pm

Town Hall Meeting for Feedback on Presidential Initiatives
Steve McCutcheon, Ph.D. &  Nadine Kaslow, Ph.D., ABPP

6:30 pm

Opening Reception - Cash Bar/Light Refreshments - Sponsored by Liaison International
Location:  17th Floor - Foothills Ballroom & Foyer
Social Justice - All Psychology Interns Need to Be Paid A Reasonable Stipend


Friday, May 2

7:00 am - 8:15

Breakfast Buffet - Registered Conference Attendees & Paid Guests
Location:  Texas West & Central Foyer

8:15 am

Welcome, Announcements:
Eugene D'Angelo, Ph.D., ABPP, 2014 Conference Chair
Jeff Baker, Ph.D., ABPP, APPIC Executive Director
Location:  Texas 1-3

8:30 am

APPIC UPDATE:
AAPI, DoL, eMembership, APPA, Match & Other Upcoming Technology Advances

Jason Williams, Psy.D., Jenny Cornish, Ph.D., ABPP, Greg Keilin, Ph.D., Wayne Siegel, Ph.D., ABPP, & Michael Roberts, Ph.D., ABPP
Location:  Ballroom (1 Hour CE) CE Objectives Slides

9:30 am

Supervision Competency:  Current Status & Future Trends
Carol Falender, Ph.D.             
Location:  Ballroom (1.0 Hour CE)  CE Objectives Slides  References

10:30 am

Break
Location:  Texas West and Central Foyer

10:45am

Diversity Training through Literature: The Fishbowl Grand Rounds
Jessica Henderson Daniel, Ph.D., ABPP
Location: Ballroom (1.0 Hour CE)  CE Objectives Slides

11:45

Luncheon Buffet - Meet your Colleagues
Location:  Texas 4-7

12:15

ASPPB Lunchtime Presentation - Sharon Lightfoot, Ph.D. & Carol Webb, Ph.D., ABPP, Chief Operating Officer for the Association of State & Provincial Psychology Boards  CE Objectives   Slides

1:15 pm

Competencies in Innovative Training Models: The Move to Integrated Care Training Settings
Eugene D'Angelo, Ph.D., ABPP, Lisa Kearney, Ph.D., Parinda Khatri, Ph.D. & Laura Shaffer, Ph.D. (1.0 Hour CE)  CE Objectives Slides

2:15 pm

Professional Development in Internship and Postdoctoral Programs: Competencies   (1.0 Hour CE)
Bill Robiner, Ph.D., ABPP and Sharon Berry, Ph.D.   CE Objectives  Slides

3:15 pm

Break

3:30 pm

Innovative Assessment of Trainee Competencies
Elizabeth Klonoff, Ph.D., ABPP, Wayne Siegel, Ph.D., ABPP, Robert Goldberg, Ph.D., ABPP, & Cathi Grus, Ph.D. (1.0 Hour CE) CE Objectives   Slides  Slides 2  Slides 3 Slides 4

4:30 pm

Update on the CoA Standards from the Commission on Accreditation:
Susan Zlotlow, PhD, Office of Accreditation and Program Consultation, Steve McCutcheon, Ph.D. & Deborah Bell, Ph.D., CoA Associate Chair
Introduction:  Wayne Siegel, Ph.D., ABPP (1 Hour CE)

5:30 pm

Cash Bar / Poster Session
Location:  17th Floor - Foothills Ballroom & Foyer
APPIC Training Awards Presentation

7:00 pm

Dinner On Your Own or With New Friends

 

Saturday, May 3

7:00 am - 8:30

Breakfast
Location:  Hotel Ballroom Foyer - 2nd Floor

8:30 am

Issues in Ethics and the professional Competency Development in Psychology Training Programs
Stephen Behnke, Ph.D., JD Location:  Ballroom (1.0 Hour CE)  CE Objectives  Slides
Introduction:  Eugene D'Angelo, Ph.D., ABPP, Conference Chair

9:30 am

Problem Consultation & Difficult Training Situations: Common Program and Trainee Errors
Allison Ponce, Ph.D., Jennifer Cornish, Ph.D., ABPP, Jeff Baker, Ph.D., ABPP, Wayne Siegel, Ph.D., ABPP, Jason Williams, PsyD. and Betty Horton, Ph.D.             
Location:  Ballroom (1.0 Hour CE) CE Objectives Slides

10:30 am

Break
Location:  Texas West & Central Foyer

10:45 am

Multicultural Competency
John Billig, Ph.D., ABPP (1.0 Hour CE) CE Objectives - Introduction:  Wayne Siegel, Ph.D., ABPP

11:45 am

Surprise Guest Appearance - Introduction by Sharon Berry, Ph.D. Slides

11:55am

Box Lunch
Discussion Groups by Site

Location: Counseling Centers:  FootHills II; VA/Military/Corrections: Texas 6; CMHC/Consortia/Outpatient/Psych Dept/Other:  Texas 5; Postdocs:  Texas 7; Schools/Child Settings:  Big Bend C&D; Hospitals/Medical Schools: Foothills I.

1:00 pm - 6:00

CoA Self Study Workshop for Reaccreditation - (Registration Required with APA OPCA)
Location:  Big Bend B&D

1:00 pm - 6:00

APPIC New Training Director Workshop:
Karen Taylor, Ph.D., Jason Williams, PsyD., Pam Epps, Ph.D., Jeff Baker, Ph.D., ABPP , Mariella Self, Ph.D. Location:  Foothills II (5 Hours CE) CE Objectives   Slides    Training Director Tool Kit

1:00 pm - 3:00

ABPP:  Competence & Board Certification
David Cox, Ph.D., ABPP
Location:  Texas 7 (2 Hours CE) CE Objectives   Slides

1:00 pm - 3:00

Helping Non-Accredited Programs Move Toward Accreditation:
Jennifer Cornish, Ph.D., ABPP, Eugene D'Angelo, Ph.D., ABPP, Susan Zlotlow, Ph.D., Eddy Ameen, Ph.D., Candace Crowell, M.S. & Matthew Fitzgerald, Psy.D. (APAGS)
Location:  Texas 6 (2 Hours CE) CE Objectives       Slides 1   Slides 2   Slides 3

 3:00 pm

Break
Location:  Texas East & Central Foyer 

3:00 pm - 5:00

Competencies & Postdoctoral Training Programs
Wayne Siegel, Ph.D., ABPP & Marla Eby, Ph.D.
Location:  Texas 6 (2 Hours CE)  CE Objectives  Slides

1:00 pm - 5:00

TBD
Location:  Texas 5  (No AV package needed)

 

Registration Closed on March 3!  APPIC has a wait list but it is now unlikely that additional registrations will be available.  We will notify those on the wait list before 4/4/2014.

 2014 Poster Submission Due December 1, 2013.
Download the 2014 Poster Submission Form   (Closed)




Conference Committee:
Eugene D'Angelo, Ph.D., ABPP, Conference Chair
Arnold Abels, Ph.D.
Pamela Epps, Ph.D.
Allison Ponce, Ph.D.
Mariella Self, Ph.D.
Betty Horton, Ph.D.
Jeff Baker, Ph.D., ABPP

 



For Questions,
contact the Conference Chair Dr. Eugene D'Angelo

 

APPIC Privacy Policy